Ask a Dog Vet and Get Answers to Your Dog Veterinary Questions
Hi there and thank you for your question. My name is ***** ***** I am a licensed, internship-trained veterinarian with 10 years experience in general medicine and emergency and critical care medicine and I would be happy to assist you. Please be patient as there may be slight delays in responses as I research your pet's issue.
Can you tell me the name of the drug in the inhaler? When did this occur?
Could you possibly mean albuterol?
Okay, please hold on while I look this up really quickly on our ER lists.
Can you put your hand on his chest and feel his heartbeat and take a heart rate for me? Count how many heartbeats in 15 seconds while looking at your watch, then multiply by 4.
Okay, if you are not with the dog, then I would advise to go to the ER. They may need to give propranolol to get the heart rate down and to help normalize the potassium level. Good luck. Please follow up here as needed.
I hope that I have answered your question thoroughly. If you still have questions, please reply. If you feel that I have provided anything less than excellent service, please reply to me first before rating my service and let me know how I can better assist you. Thank you for your question; it has been a pleasure being able to provide assistance. Bonuses are not necessary, but are appreciated, as they go directly to me rather than to the website. Best of luck.
The heart rate can typically get very high, and you need to to be less than 160 beats per minute, otherwise ER treatment is necessary.
He is probably just breathing very fast due to high heart rate and electrolyte abnormalities. These can all be fixed at the ER. Best of luck!
Any update for me? How did things go at the ER?